Alert archive / California / Wind Advisories in 2025

Wind Advisory 12, NWS San Francisco Bay Area, CA

March 15, 20259 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Mar 15, 2025, 12:59 AM PDT for 9 counties in California. It took effect at Mar 16, 2025, 11:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 12:59 AM PDT (07:59 UTC)
In effect from
Mar 16, 2025, 11:00 AM PDT
Expired
Mar 17, 2025, 2:00 AM PDT
In force
15 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 8.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS76 KMTR 150759
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1259 AM PDT Sat Mar 15 2025

CAZ502>504-152200-
/O.NEW.KMTR.WI.Y.0012.250316T1800Z-250317T0600Z/
Marin Coastal Range-Sonoma Coastal Range-North Bay Interior
Mountains-
1259 AM PDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...The Marin Hills, Western Sonoma County Hills, and North 
  Bay Interior Mountains.

* WHEN...From 11 AM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DialH
5 follow-up statements
832 
WWUS76 KMTR 152103
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
203 PM PDT Sat Mar 15 2025

CAZ502>504-161300-
/O.CON.KMTR.WI.Y.0012.250316T1800Z-250317T0600Z/
Marin Coastal Range-Sonoma Coastal Range-North Bay Interior
Mountains-
203 PM PDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...The Marin Hills, Western Sonoma County Hills, and North 
  Bay Interior Mountains.

* WHEN...From 11 AM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RGass
378 
WWUS76 KMTR 160734
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1234 AM PDT Sun Mar 16 2025

CAZ006-508>510-512-515-162200-
/O.EXB.KMTR.WI.Y.0012.250317T0000Z-250317T0900Z/
San Francisco-San Francisco Bay Shoreline-San Francisco Peninsula
Coast-East Bay Interior Valleys-Santa Cruz Mountains-East Bay
Hills-
1234 AM PDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT 
MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...The East Bay and San Francisco Bay Shoreline, The Santa 
  Cruz Mountains, San Francisco, and San Francisco Peninsula Coast.

* WHEN...From 5 PM this afternoon to 2 AM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

CAZ505-506-162200-
/O.EXA.KMTR.WI.Y.0012.250316T1800Z-250317T0600Z/
Coastal North Bay Including Point Reyes National Seashore-North
Bay Interior Valleys-
1234 AM PDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS 
EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Coastal North Bay Including Point Reyes National Seashore 
  and North Bay Interior Valleys.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

CAZ502>504-162200-
/O.CON.KMTR.WI.Y.0012.250316T1800Z-250317T0600Z/
Marin Coastal Range-Sonoma Coastal Range-North Bay Interior
Mountains-
1234 AM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
PDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...The Marin Hills, Western Sonoma County Hills, and North 
  Bay Interior Mountains.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

DialH
963 
WWUS76 KMTR 162011
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
111 PM PDT Sun Mar 16 2025

CAZ502>506-170600-
/O.CON.KMTR.WI.Y.0012.000000T0000Z-250317T0600Z/
Marin Coastal Range-Sonoma Coastal Range-North Bay Interior
Mountains-Coastal North Bay Including Point Reyes National
Seashore-North Bay Interior Valleys-
111 PM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...The North Bay.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusts greater than 60 mph can be expected in 
  the higher ridgelines and peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

CAZ006-508>510-512-515-170600-
/O.CON.KMTR.WI.Y.0012.250317T0000Z-250317T0900Z/
San Francisco-San Francisco Bay Shoreline-San Francisco Peninsula
Coast-East Bay Interior Valleys-Santa Cruz Mountains-East Bay
Hills-
111 PM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM 
PDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...The East Bay and San Francisco Bay Shoreline, the Santa 
  Cruz Mountains, San Francisco, and San Francisco Peninsula Coast.

* WHEN...From 5 PM this afternoon to 2 AM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusts greater than 60 mph can be expected in 
  the higher ridgelines and peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

RGass
242 
WWUS76 KMTR 170546
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1046 PM PDT Sun Mar 16 2025

CAZ502>506-170700-
/O.EXP.KMTR.WI.Y.0012.000000T0000Z-250317T0600Z/
Marin Coastal Range-Sonoma Coastal Range-North Bay Interior
Mountains-Coastal North Bay Including Point Reyes National
Seashore-North Bay Interior Valleys-
1046 PM PDT Sun Mar 16 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have diminished across the warned area and are no longer 
reaching Wind Advisory criteria. Gusty winds of 25 to 35 miles per 
hour are still possible overnight and Monday.

$$

CAZ006-508>510-512-515-170900-
/O.CON.KMTR.WI.Y.0012.000000T0000Z-250317T0900Z/
San Francisco-San Francisco Bay Shoreline-San Francisco Peninsula
Coast-East Bay Interior Valleys-Santa Cruz Mountains-East Bay
Hills-
1046 PM PDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...The East Bay and San Francisco Bay Shoreline, the Santa 
  Cruz Mountains, San Francisco, and San Francisco Peninsula Coast.

* WHEN...Until 2 AM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusts greater than 60 mph can be expected in 
  the higher ridgelines and peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

&&

$$

DialH
947 
WWUS76 KMTR 170847
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
147 AM PDT Mon Mar 17 2025

CAZ006-508>510-512-515-171000-
/O.EXP.KMTR.WI.Y.0012.000000T0000Z-250317T0900Z/
San Francisco-San Francisco Bay Shoreline-San Francisco Peninsula
Coast-East Bay Interior Valleys-Santa Cruz Mountains-East Bay
Hills-
147 AM PDT Mon Mar 17 2025

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

Winds have diminished across the warned area and are no longer 
reaching Wind Advisory criteria. Gusty winds of 25 to 35 miles per 
hour are still possible this afternoon and evening.

$$

DialH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 10:52 PM PDT, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 14, 10:52 PM PDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1052 PM PDT Fri Mar 14 2025

...New AVIATION...

.SYNOPSIS...
Issued at 854 PM PDT Fri Mar 14 2025

A few lingering showers overnight but mainly dry, breezy and cool
behind todays frontal passage. Dry weather Saturday with
seasonably cool daytime highs. Increasing clouds on Sunday but dry
through the day ahead of the next front that will bring rain to
the North Bay Sunday night and then spreading southward overnight
into the Monday morning commute. Cool and showery Monday. The
storm track shifts northward much of next week with mainly dry
weather forecast though the tail end of of any fronts could bring
some light rain to Sonoma county midweek. The pattern may turn wet
again by next weekend.

&&

.UPDATE...
Issued at 854 PM PDT Fri Mar 14 2025

Beneficial rains today with just a few lingering showers left on
the radar this evening. Activity will continue to decrease and
move out of the area overnight. Rain totals today generally
0.25-0.75 with an inch for Kentfield. Water-year rain totals now
running around 138% for Santa Rosa and roughly 100 percent of
normal for SF with 77 PON for San Jose.

Main theme for Saturday will be dry weather but fairly cool temps
for mid March with highs generally in the 50s to lower 60s. When
the sun peaks out it'll feel warm. A nice day for storm clean up
and outdoor activities. The bulk of Sunday stays dry but with
increasing clouds and winds ahead of the next front. One caveat
will be some light rain chances for the North Bay as early as
Sunday afternoon but steady rain holding off until Sunday evening
for the North Bay and dry weather holding off through the day for
areas south of the Golden Gate on Sunday. So after some unsettled
but beneficial rainfall the weekend should be nice overall.

Next front will move through Sunday night and likely lead to some
commute issues for the Monday morning commute with wet roads.
Monday will be similar to today with cool and showery conditions.
High pressure to try and rebuild next week but storm track remains
active just to our north with some hint of more rain chances by
next weekend and through the end of the month.

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 1215 PM PDT Fri Mar 14 2025

Current radar showing isolated shower activity as the widespread
rainfall associated with the weak warm front this morning has
largely vacated. Isolated showers will continue into this
afternoon as the cold front finally pushes through. A few flashes
of lightning cannot be ruled out this afternoon as some limited
instability exists thanks to surface heating and cold air
remaining aloft. Most areas should start to dry out and see peeks
of sun by the mid afternoon. Aside from the rain, expect breezy
and cool conditions through the rest of the day. Beautiful weather
Saturday as skies clear out and abundant sunshine warms us up by a
couple of degrees. Winds should also be much more palatable
Saturday afternoon as well, so all in all expected to be a decent
day to be outside.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 1215 PM PDT Fri Mar 14 2025

The storm door remains wide open through the extended period with
a few chances for beneficial rainfall through the early half of
next week. The first half of Sunday still looks to be a wonderful
time to be outside if you're south of the SF Bay. North of the Bay
will likely be seeing the start of the next system entering the
region. This will be in the form of wind and rain beginning Sunday
morning. The trend in timing has been pushing back a bit later, so
if the timing trend holds, most of the rain will actually fall
overnight. This system appears to be a fairly quick mover with a
weak moisture tap, which means this event should be mostly
beneficial with no significant flooding threat. Overall we are
expecting around 0.25"- 1", with a little more possible in the
North Bay mountains. The rain will start as steady stratiform
precipitation before the cold front moves through early Monday and
the mode switches to convection through Monday afternoon. With
the 1000-500 mb thickness dropping below 534 dm, these clouds will
be mostly above the freezing level, increasing the chance for
high elevation snow, hail, and thunderstorms. Of course the
limiting factor is drier air moving in simultaneously, which will
work to inhibit all of the phenomena listed in the previous
sentence. This drier air will cause the clouds to clear out. The
clear skies, combined with the cold air mass will lead to a chilly
start Tuesday. High pressure will continue to build in through
the middle of the week. In the extended range, there is a chance
for very light rain on Thursday, but overall the pattern will
flatten out a bit, with a trend towards warmer and drier
conditions as the month continues.

&&

.AVIATION...
(06Z TAFS)
Issued at 1052 PM PDT Fri Mar 14 2025

Scattered showers continue to diminish across the region with the
highest confidence in showers across the South Bay and Central
Coast. CIGs and VIS generally remain VFR through the period but
temporary lower CIGs / VIS may develop if a shower moves directly
over the airport. Winds are generally on the downtrend and will
continue to drop off through the remainder of the night with
moderate west to southwest winds expected during the day tomorrow.
Towards the end of the TAF period winds will shift more southerly
ahead of our next incoming system arriving Sunday. Light rain
remains possible over the North Bay on Saturday but confidence in
showers impacting STS/APC is low.

Vicinity of SFO...Radar shows a few showers in the vicinity of SFO
with shower activity expected to continue to diminish overnight.
Moderate west winds diminish overnight before becoming moderate west
to southwest flow returns during the day tomorrow. Winds will
gradually shift more southerly towards the end of the TAF period.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...A few scattered showers continue along the
Central Coast with low to moderate confidence that showers will be
in the vicinity of MRY and SNS. Winds have eased and shifted more
southwesterly with light, at times variable, winds expected
overnight. Moderate west to northwest winds return during the day
tomorrow before shifting more southerly again towards the end of the
TAF period ahead of the next incoming system. &&

.MARINE...
(Tonight through next Thursday)
Issued at 506 PM PDT Fri Mar 14 2025

Ga force gusts along with rough seas are affecting the waters.
Winds will reduce into the night but seas will remain elevated.
Rough, hazardous, conditions persist through much of next week as
a series of low pressure systems approach the area, bringing with
it multiple rounds of elevated surf and fresh to strong winds.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.
&&

SHORT TERM...Behringer
LONG TERM....Behringer
AVIATION...Kennedy
MARINE...RW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:46 AM PDTGale WatchMTR12 hr
Mar 15, 2:46 AM PDTSmall Craft AdvisoryMTR30 hr
Mar 15, 2:46 AM PDTSmall Craft AdvisoryMTR4 days
Mar 15, 2:39 PM PDTGale WarningMTR36 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.